Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Efficient computer manipulation of tensor products with applications to multidimensional approximation


Authors: V. Pereyra and G. Scherer
Journal: Math. Comp. 27 (1973), 595-605
MSC: Primary 65F30; Secondary 65D05
MathSciNet review: 0395196
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The objective of this paper is twofold:

(a) To make it possible to perform matrix-vector operations in tensor product spaces, using only the factors ( $ n \cdot {p^2}$ words of information for $ \otimes _{i = 1}^n{A_i},{A_i} \in \mathcal{L}({E^p},{E^p})$) instead of the tensor-product operators themselves ( $ {({p^2})^n}$ words of information).

(b) To produce efficient algorithms for solving systems of linear equations with coefficient matrices being tensor products of nonsingular matrices, with special application to the approximation of multidimensional linear functionals.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65F30, 65D05

Retrieve articles in all journals with MSC: 65F30, 65D05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1973-0395196-6
Keywords: Computer manipulation of tensor products, multidimensional functional approximation, construction of finite elements, tensor product systems
Article copyright: © Copyright 1973 American Mathematical Society